Claims the Pfizer vaccine for Covid 19 is making women's breasts grow larger have been brushed off by the Ministry of Health.
Many women have taken to social media to report their breasts and lymph nodes had "swollen" after receiving their jabs, dubbing the effect the "Pfizer boob job".
But a Ministry of Health spokesman said MedSafe had advised there had been no reports of breast enlargement in people to date and it was not a known side effect of the vaccine.
However, TikTok user Elle Marshall is among a number of social media users who have claimed to have seen an increase in their breast size.
In her TikTok video, which has racked up 1.9 million views, she said she had gone up two cup sizes, from an A to a C.
"I feel like my boobs got bigger because of Pfizer or am I just hallucinating" and "I can confirm from personal experience that Pfizer does indeed make ur boobs grow", others wrote on Twitter.
"Can confirm that the pfizer vax makes ur boobs grow ffs," another said.
According to the Australian Department of Health, inflamed lymph nodes were a less common side effect of the vaccinations.
In the US, where the vaccination rollout is further along than Australia, doctors had reported an influx of newly vaccinated women making mammogram appointments.
Dr Laura Esserman, director of the University of California San Francisco's Breast Care Center, said women were confusing swollen lymph nodes after the vaccine for signs of cancer.
"I'm sure hundreds of thousands of women will be affected by this for sure," said Esserman told ABC7 Chicago.
A study published by the Radiological Society of North America recently concluded vaccine-induced lymphadenopathy was an important side effect for clinicians, patients, and cancer researchers to be aware of as it could result in a false cancer diagnosis.
While it was not clear how long it took for the swelling in some women's lymph nodes to go down it is a temporary effect.
In Australia, women over 50 who require regular mammograms have been advised to either have a mammogram first, or delay it until six weeks after vaccination, to avoid any confusion.
What causes the swelling?
When people have vaccines in their upper arm, it's normal for the lymph nodes in the armpit on that side of the body to be activated and swell. It's your body preparing a protective immune response, according to The Conversation.
According to the Royal Australian and New Zealand College of Radiologists, this type of swelling had not been reported with the AstraZeneca vaccine.
Swelling had been recorded in the US with the Moderna vaccine which was currently undergoing approval for use in Australia by the Therapeutic Goods Administration.
- Additional reporting news.com.au